MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600LDS23A
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during a jugular tpvr procedure with a 23mm sapien 3 valve in a conduit, the valve was observed to be migrating proximally during inflation of the commander delivery system, missing the intended landing zone.The valve was observed to be stable in the anatomy.The commander delivery system was removed, and a pigtail catheter was advanced to the right pulmonary artery.An angiograpyhy was performed, and moderate paravalvular leak was noted.There was discussion regarding placement of a second valve distal to the initial, however, due to the length of the procedure and the radiation exposure, the case was completed, and the team would discuss future valve in valve or surgical reintervention.
 
Additional Manufacturer Narrative
The event reported is an anticipated in the risk management documentation for transcatheter heart valve procedures.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.The ifu, current risk mitigations include design and manufacturing controls, and training manuals have been reviewed, no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The complaint for valve moves on balloon was unable to be confirmed as no imagery was provided and the product was not returned for evaluation.Without applicable patient/procedural imagery, a definitive root cause is unable to be determined.However, available information suggests that patient factors (distal narrowing of the landing zone) may have caused the complaint event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key18481083
Report Number2015691-2024-00213
Device Sequence Number6594322
Product Code NPV
UDI-Device Identifier00690103193947
UDI-Public(01)00690103193947(17)240926(10)64712418
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2024
Device Model Number9600LDS23A
Device Lot Number64712418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown